Patient :I am a first year college student currently being treated for ADHD by my pediatrician with a variety of medicine, in the past two months my concentration, ability to read and comprehend, and overall performance on exams has decreased significantly. I am starting to think I may have a learning disability or there is something else (medically) affecting my brains ability to function. I have also been diagnosed with General Anxiety Disorder in the past. I have tried a few different medications in the past, however, I am on Vyvanse 50mg currently, which is already pretty high and Ritalin 5mg. I have an appointment with a neurologist in two weeks. What do you suggest?
Symptoms: Difficulty concentrating, in a fog, poor comprehension.
Thanks for using "Ask The Doctor" for posting your query.
Difficulty to concentrate can be a manifestation of ADHD. It seems that Vyanase and Ritalin have not helped you. I guess in that case change of the ADHD medicines to Adderall or bupropion is recommended. It's very common to see some medicines stop acting with time and then this requires switch of medicines.
Do meet your Doctor and discuss these two options.
Hope this helps.
Wish you a good health.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.